Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@francine6829

gwinter- I too am going to try aromasin but I am not optimistic. Is the doc allowing you a few weeks to heal from your hysterectomy before you start? That is interesting the advice from your pharmacist to take it every other day. I wonder what your oncologist will think about that AND does that impact its effectiveness?

Jump to this post

@francine6829 my oncologist said to ask my gynecologist oncologist when to take. She said when I felt ready to! It has been 8 weeks so I'm going to start in a couple. Pharmacist said it might add an extra year of taking if I go every other day. But I was going to start every other day for a month then try every day!
I might be changing oncologist anyway. He is a numbers man, too. So he now has me at 20% recurrence even with the surgery! Aarrgghh
Let me know how you do!! I will, too.
This one must be newer so good luck!
I have decided it's about quality of life even more.

REPLY

Kathy- which AI are you taking?

REPLY
@gwinter

@francine6829 my oncologist said to ask my gynecologist oncologist when to take. She said when I felt ready to! It has been 8 weeks so I'm going to start in a couple. Pharmacist said it might add an extra year of taking if I go every other day. But I was going to start every other day for a month then try every day!
I might be changing oncologist anyway. He is a numbers man, too. So he now has me at 20% recurrence even with the surgery! Aarrgghh
Let me know how you do!! I will, too.
This one must be newer so good luck!
I have decided it's about quality of life even more.

Jump to this post

Gwinter. The newest one is Femura and that is the one I went on and had horrible bone and joint pain

REPLY
@francine6829

Kathy- which AI are you taking?

Jump to this post

Anastrozole

Liked by kathyomaha55

REPLY

Yes to acne! I thought I wouldn’t have any since there were no hormones. It’s ridiculous!

Liked by kathyomaha55

REPLY
@francine6829

Kathy- which AI are you taking?

Jump to this post

Anastrozole – yes, it takes all the moisture out of everything – which is why the acne seemed strange.

REPLY
@francine6829

Jeannie53- I asked my breast surgeon about those tamoxifen side effects you mentioned. He said unless I smoke, which I don’t or have a history of blood clots, those side effects are very very unlikely. He thinks Tomixifen is a good choice. I have not convinced my oncologist yet

Jump to this post

@francine6829 Thank you Francine. My oncologist told me that the effects are not as dire as made out to be. I appreciate you letting me know that not smoking and past history should be weighed in. I have never smoked and no history of blood clots. As I said I have a friend who tolerated it very well she was on Tamoxifen for 5 years and is 6 years out cancer free. This is a very bumpy road and we are all trying to get to the same place hopefully things will smooth out for all of us.

REPLY
@jeannie53

@francine6829 Thank you Francine. My oncologist told me that the effects are not as dire as made out to be. I appreciate you letting me know that not smoking and past history should be weighed in. I have never smoked and no history of blood clots. As I said I have a friend who tolerated it very well she was on Tamoxifen for 5 years and is 6 years out cancer free. This is a very bumpy road and we are all trying to get to the same place hopefully things will smooth out for all of us.

Jump to this post

I hope so Jeannie. I have such a negative attitude about these drugs, even knowing it will help me survive longer.

REPLY
@francine6829

I hope so Jeannie. I have such a negative attitude about these drugs, even knowing it will help me survive longer.

Jump to this post

Also keep in mind there are 75% of people with NO side effects – or they are not bad enough that they stop the medicine. People with no side effects – they do not post stuff. 🙂

Liked by trixie1313, elizm

REPLY
@francine6829

I hope so Jeannie. I have such a negative attitude about these drugs, even knowing it will help me survive longer.

Jump to this post

@francine6829 I agree with you 100%

REPLY

My lips have been extremely dry for the past few weeks. They feel like they are burning and have become a size too small! I have tried Chapstick, Vaseline ( which has always worked for me before cancer) and Blixtex. Nothing seems to comfort my poor lips. I'm taking Anastrozle. Could that be the source of my discomfort?

REPLY
@baker1

My lips have been extremely dry for the past few weeks. They feel like they are burning and have become a size too small! I have tried Chapstick, Vaseline ( which has always worked for me before cancer) and Blixtex. Nothing seems to comfort my poor lips. I'm taking Anastrozle. Could that be the source of my discomfort?

Jump to this post

@baker1 could be dehydration! Hard to keep ahead of these meds, too!

REPLY
@baker1

My lips have been extremely dry for the past few weeks. They feel like they are burning and have become a size too small! I have tried Chapstick, Vaseline ( which has always worked for me before cancer) and Blixtex. Nothing seems to comfort my poor lips. I'm taking Anastrozle. Could that be the source of my discomfort?

Jump to this post

Anastrozole takes all the moisture out of the body. I have dried up everywhere

REPLY
@jeannie53

@kwanless – I also had terrible leg pain and at times could not climb stairs unless I pulled myself up by the bannister. In addition to fatigue and getting depressed because I felt awful. I stopped my pills after 6 months and saw my oncologist yesterday, I have been off of the pills for a week and started to notice the difference after 5 days. My doctor could not believe that I have been suffering and told me I should have let her know and stopped the pills when the pain kicked in. She has instructed me to take a break for 1 month to get it all out of my system and wait until I feel like my old self. I was on anastrozole and she is going to change me to letrozole. She said if that does not work we will just try different drugs until one works and if none agree with me we will figure my next step which may be no drugs. My point is please do not suffer I had no quality of life and was starting to feel very depressed. Quality of life is very important I get having some off days but every day was off and that's not living it's existing. Please talk to your oncologist and if you get no results consider getting a new oncologist that listens to you. Sending good thoughts your way!

Jump to this post

I started out on Tamoxifen. I was on it for 2 years. It damaged my Liver. So my Dr. put me on
Letrazole. The pain in my joints was terrible. I am now on Anastrozole. The insomnia and fatigue and constipation has been bad. Not sleeping has been the hardest for me. I am taking a break from it for a couple of months. I have been on it for over a year.

REPLY

@gwinter I drink 3-4 bottles of water daily, 16.9 oz each. I'm not overly dry anywhere else. So I don't think it is dehydration.

REPLY
Please login or register to post a reply.